MAUDE Adverse Event Report: LOCKING SCREW, T8 FULL THREAD, 2.4MM/L14MM; PLATE, FIXATION, BONE

LOCKING SCREW, T8 FULL THREAD, 2.4MM/L14MM; PLATE, FIXATION, BONE
Model Number 656014
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported that the screw wouldn't lock in the plate, so the surgeon decided to use another screw.The second screw was successful.The failed screw was damaged, but no details about the damage have been provided.The procedure was completed successfully, with no adverse consequences to the patient.No clinically significant delay in treatment has been reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was not returned.The reported event that an unknown variax2 screw was alleged of issue ¿implant - insertion impaired¿ could not be confirmed, since the device was not returned and as the received picture is not sufficient to make an evaluation.The device inspection was not possible as the product was not returned for investigation.A potential non-conformity report was nonetheless initiated to address this event.The comprehensive root cause analysis of the potential ncr included a surface and microstructure analysis as well as nano-indent hardness measurement of variax1 and variax2 screw samples by the fraunhofer institute on behalf of stryker.Further internal investigation efforts were focusing on the anodization color difference between variax1 and variax2 screws.Significant differences between the screws which could result in the reported complaints have not been revealed in either fraunhofer or stryker investigations.Excessive in-house handling and bench testing with variax2 screws from various manufacturing batches showed that locking is achieved as intended.The desired increase in torque indicating to the customer that the screw is locking in the plate, can be confirmed.Considering the information given and based on the above investigations a root cause of the reported event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.If any further substantial information is provided, the investigation report will be updated.H3 other text : device disposition is unknown.

Brand Name
LOCKING SCREW, T8 FULL THREAD, 2.4MM/L14MM
Common Device Name
PLATE, FIXATION, BONE
MDR Report Key12333523
Report Number0008031020-2021-00367
Device Sequence Number2825461
Product Code HRS
UDI-Device Identifier07613327068344
UDI-Public07613327068344
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656014
Device Catalogue Number656014
Device Lot Number1000438631
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient Weight63